Texas, 2007Damaging Wind in Texas, July 9, 2007
July 9, 2007 · NWS MAF · 1 event in 1 county or zone
With a northwest upper flow regime in place, an upper level disturbance moved southeast across the western portions of the Low Rolling Plains. Moderate atmospheric instability, abundant moisture, and the presence of a low level outflow boundary led to the development of a few evening thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With a northwest upper flow regime in place, an upper level disturbance moved southeast across the western portions of the Low Rolling Plains. Moderate atmospheric instability, abundant moisture, and the presence of a low level outflow boundary led to the development of a few evening thunderstorms across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 9, 1:31 PM CST, 8 hours 4 minutes earlier.
Area forecast discussion, Jul 9, 1:31 PM CST, 8 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT MON JUL 9 2007
.DISCUSSION...
SUBTROPICAL RIDGE CENTERED ACRS NRN AZ HAS NW FLOW SET-UP FROM
COLORADO SEWD INTO SE NM/W TX. AS OF 19Z APPARENT SHRTWV TROF/S ON
WATER VAPOR ARE NOTED DROPPING SE THRU WRN LOW ROLLING PLAINS WITH
WEAK OUTFLOW BOUNDARY ACRS THE S PLAINS WITH ANOTHER SHRTWV TROF IN
COLORADO. STEEP 7H-5H LR/S ACRS CENTRAL NM WITH MINOR THETA-E RIDGE
AXIS AND WEAK LOW LEVEL CONVERGENCE SUGGEST STORMS INVOF HIER
TERRAIN THIS P.M. AND MOVE S-SE. STORMS MAY ALSO DEVELOP EWD ALONG
AFOREMENTIONED BOUNDARY. THUS W-N CWFA STILL FAVORED AREAS FOR
POPS AND WILL TEND TO KEEP LOW END SCT POPS IN THE NW. MORE OF THE
SAME TUE BUT IS DIFFICULT TO DISCERN ON GFS. STRONG SHRTWV TROF
ADVERTISED IN THE PANHANDLE REGION TUE NIGHT TO PUSH OUTFLOW/FRONT
S INTO PB WITH CHANCE FOR STORMS INCREASING IN THE NW SHORTLY
AFTER 00Z/WED. NAM/S 3H DIVERGENCE IS IMPRESSIVE AROUND 06Z/WED
AND WITH 30KT LLJ AND ASSOCD CONVERGENCE ALONG BOUNDARY STORMS
COULD BE SUSTAINED THRU THE NIGHT ACRS SE NM/NW PB INTO WED
MORNING. ATMOS MAY BE PRETTY WELL WORKED OVER WED AFTERNOON AND
WRT TO NW FLOW IT SHOULD BE A DOWNDAY. HOWEVER MID LEVEL SHEAR
AXIS WILL BE IN PLACE INVOF SRN PB/LOWER TRANS PECOS AND LOW END
ISOLD/SLGHT POPS WARRANTED. BY 00Z FRI INDICATIONS OF ANOTHER
STRONG SHRTWV TROF IN SE COLORADO/NE NM WHICH MERGES WITH/RE-
ENFORCES COLD FRONT MOVING THRU PLAINS AND WILL EVENTUALLY SET UP
A W-E WELL DEFINED BOUNDARY ACRS CENTRAL CWFA FRI AFTERNOON. THIS
WITH A NW 5H FLOW THAT HAS A LONG FETCH WILL INCREASE THE
POTENTIAL FOR SHRTWV TROF/S TO TRANSIT SEWD INTO CWFA AND
PERPETUATING OPPORTUNITY FOR RAIN FRI THRU SAT A.M.. DRIER AIR
WILL EVENTUALLY INVADE AND CHANCE OF RAIN SUN/MON LOOKS TO BE
DIMINISHED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 74 97 74 97 / 20 10 20 10
CARLSBAD NM 69 101 72 97 / 20 20 30 10
DRYDEN TX 74 94 72 94 / 10 10 10 20
FORT STOCKTON TX 72 96 73 95 / 20 10 20 10
GUADALUPE PASS TX 69 95 68 89 / 20 20 30 20
HOBBS NM 71 98 73 95 / 20 20 30 10
MARFA TX 61 90 62 86 / 20 20 20 20
MIDLAND INTL AIRPORT TX 73 97 73 95 / 20 10 20 10
ODESSA TX 74 97 73 95 / 20 10 20 10
WINK TX 76 101 75 101 / 20 20 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 9, 1:58 PM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
258 PM CDT MON JUL 9 2007
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-102000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
258 PM CDT MON JUL 9 2007 /158 PM MDT MON JUL 9 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER
SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND
TONIGHT. THE BEST CHANCES WILL BE OVER THE NORTHERN PERMIAN BASIN
AND SOUTHEAST NEW MEXICO. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 55 MPH AND BRIEF HEAVY RAINFALL. DANGEROUS
LIGHTING WILL BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TUESDAY AND
TUESDAY NIGHT WITH THE BEST CHANCES OVER THE NORTHERN PERMIAN
BASIN AND SOUTHEAST NEW MEXICO. WIND GUSTS TO 55 MPH AND HEAVY
RAINFALL WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 9, 7:04 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
804 PM CDT MON JUL 9 2007
TXZ045-100200-
GAINES-
804 PM CDT MON JUL 9 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL GAINES COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTH OF PAYNES CORNER AT
804 PM CDT...MOVING SOUTH AT 10 MPH.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
PEOPLE IN CENTRAL GAINES COUNTY...INCLUDING THE CITY OF SEMINOLE...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
WIND GUSTS TO 50 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 9, 8:57 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
957 PM CDT MON JUL 9 2007
TXZ045-100400-
GAINES-
957 PM CDT MON JUL 9 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN GAINES COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF LOOP AT 957 PM
CDT...MOVING EAST AT 15 MPH.
GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Thunderstorm Wind, Borden
- When
- July 9, 9:35 PM CST
- Where
- Borden County, 17 mi NE of Gail
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.944, -101.223
The West Texas Mesonet station three miles west northwest of Fluvanna (KFVS) recorded a wind gust of 61 mph. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Missouri, July 9, 20071 death · $26,000 · 1.25 in hail · 12 events
- Tornado and Hail in North Dakota, July 9, 20074 injured · $620,000 · EF1 · 19 events
- Flash Flooding and Hail in Oklahoma, July 9 to 10, 2007$548,000 · 1.75 in hail · 61 events
- Flash Flood and Flood in Illinois, July 9, 2007$905,000 · 52 kt wind · 17 events
- Flash Flooding and Hail in New York, July 9, 20072 injured · $240,000 · 1.25 in hail · 27 events
- Tornado and Flash Flooding in Oklahoma, July 9 to 10, 2007$125,000 · EF1 · 12 events
- Hail and Damaging Winds in Vermont, July 9, 2007$226,000 · 2.75 in hail · 20 events
- Flash Flooding and Hail in Mississippi, July 9, 2007$330,000 · 1 in hail · 6 events
- Damaging Wind and Lightning Strike in Georgia, July 9, 20071 injured · $251,000 · 2 events
- Hail and Damaging Winds in Wisconsin, July 9, 2007$165,000 · 1 in hail · 14 events
- Flash Flooding and Damaging Winds in Arkansas, July 9, 2007$99,000 · 50 kt wind · 17 events
- Flash Flooding in New York, July 9, 2007$100,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41940.